MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT
Model Number DADE ACTIN FSL ACTIVATED PTT REAGENT
Medical Device Problem Codes Off-Label Use (1494); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely low activated partial thromboplastin time (aptt) result was obtained on a patient sample on a bcs xp system using dade actin fsl activated ptt reagent.The customer was performing correlation studies with a new lot of actin fsl at the time of the discrepant patient result.A new lot of reagent that was being used for crossover studies was mixed with the current lot of reagent.Both current and new lots of reagent were both set as current on the system, and the system was potentially using the wrong reagents.Both current and new lots of reagent could have also potentially been blended together.This is off label use of the dade actin fsl activated ptt reagent.Quality controls (qc) were later run and recovered within range.Additionally, more than 30 patient samples were then run on the affected bcs xp system, and no other issues were found.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low activated partial thromboplastin time (aptt) result was obtained on a patient sample on a bcs xp system serial number: (b)(4) using dade actin fsl activated ptt reagent (lot number: 556936).The discordant result was reported to the physician(s).The customer later questioned the initial result.The original patient sample was repeated for aptt twice using the same bcs xp system serial number: (b)(4), resulting higher.The same sample was then repeated for aptt twice using an alternate bcs xp system serial number: (b)(4), resulting higher and confirming the repeat results from the first bcs xp system serial number: (b)(4).The repeat results from bcs xp system serial number: (b)(4) were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low aptt result.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8884602
Report Number9610806-2019-00064
Device Sequence Number11399982
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Model NumberDADE ACTIN FSL ACTIVATED PTT REAGENT
Device Catalogue Number10445714
Device Lot Number556936
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR